Finasteride and Male Breast Cancer: Does the MHRA Report Show a Link?

    May 2010 in “ PubMed
    Niraj Shenoy, Sangolli M. Prabhakar
    Image of study
    TLDR No definitive link between finasteride and male breast cancer, but further research is needed.
    The document reviewed a potential link between finasteride, a medication for hair loss and BPH, and male breast cancer, based on a MHRA report. As of November 2009, there were 50 case reports of male breast cancer in patients aged 54 to 88 who took 5 mg finasteride, with symptoms appearing after an average of 44.4 months. Only three cases were associated with the 1 mg dosage for hair loss, and a causal link was deemed unlikely. The document suggests finasteride might disrupt hormone levels, possibly leading to cancer, but evidence is not definitive. Further research is needed to confirm any causal relationship. Physicians are advised to take any breast symptoms in patients on finasteride seriously and to consider topical finasteride as a safer alternative for treating hair loss.
    View this study on pubmed.ncbi.nlm.nih.gov →

    Cited in this study

    6 / NoResults

    Related

    18 / NoResults